Open Access

Triamcinolone acetonide induces sterile endophthalmitis in patients with intermediate uveitis: A case report series

  • Authors:
    • Marius Cristian Șuță
    • Olimpiu Ladislau Karancsi
    • Ovidiu Mușat
    • Nicolae Balica
    • Iasmina Yasar
    • Cosmin Roșca
    • Simona Stanca
    • Diana‑Maria Dărăbuş
  • View Affiliations

  • Published online on: June 12, 2020     https://doi.org/10.3892/etm.2020.8883
  • Pages: 2524-2528
  • Copyright: © Șuță et al. This is an open access article distributed under the terms of Creative Commons Attribution License.

Metrics: Total Views: 0 (Spandidos Publications: | PMC Statistics: )
Total PDF Downloads: 0 (Spandidos Publications: | PMC Statistics: )


Abstract

Due to their anti‑inflammatory, antiangiogenic and antiedematous properties, corticosteroids have been commonly used in the treatment of retinal diseases. Intra­vitreal administration of steroids offers the maximal drug efficacy and the lowest risk of systemic side effects. The authors report three cases of presumed sterile endophthalmitis induced by triamcinolone acetonide (TA) in three eyes with intermediate non‑infectious uveitis. Each patient received a single intravitreal injection of TA of 4 mg. Because of the intense vitreous inflammatory reaction, retina examination and the optical coherence tomography could not be performed, although vitreous opacities were observed on the ocular ultrasound. The dense vitreous opacity is a defining factor, the anterior segment inflammation is mild to moderate and a hypopyon is present, which may be a sterile inflammatory reaction or the triamcinolone material itself. In cases of sterile endophthalmitis, the visual acuity increases progressively as the intraocular inflammation diminishes. Local treatment with topical antibiotics, prednisolone acetate and cycloplegic eyedrops is recommended to control the inflammatory reaction.

Related Articles

Journal Cover

September-2020
Volume 20 Issue 3

Print ISSN: 1792-0981
Online ISSN:1792-1015

Sign up for eToc alerts

Recommend to Library

Copy and paste a formatted citation
x
Spandidos Publications style
Șuță MC, Karancsi OL, Mușat O, Balica N, Yasar I, Roșca C, Stanca S and Dărăbuş DM: Triamcinolone acetonide induces sterile endophthalmitis in patients with intermediate uveitis: A case report series. Exp Ther Med 20: 2524-2528, 2020
APA
Șuță, M.C., Karancsi, O.L., Mușat, O., Balica, N., Yasar, I., Roșca, C. ... Dărăbuş, D. (2020). Triamcinolone acetonide induces sterile endophthalmitis in patients with intermediate uveitis: A case report series. Experimental and Therapeutic Medicine, 20, 2524-2528. https://doi.org/10.3892/etm.2020.8883
MLA
Șuță, M. C., Karancsi, O. L., Mușat, O., Balica, N., Yasar, I., Roșca, C., Stanca, S., Dărăbuş, D."Triamcinolone acetonide induces sterile endophthalmitis in patients with intermediate uveitis: A case report series". Experimental and Therapeutic Medicine 20.3 (2020): 2524-2528.
Chicago
Șuță, M. C., Karancsi, O. L., Mușat, O., Balica, N., Yasar, I., Roșca, C., Stanca, S., Dărăbuş, D."Triamcinolone acetonide induces sterile endophthalmitis in patients with intermediate uveitis: A case report series". Experimental and Therapeutic Medicine 20, no. 3 (2020): 2524-2528. https://doi.org/10.3892/etm.2020.8883